Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Transferred Chern classes in Morava $K$-theory

Authors: Malkhaz Bakuradze and Stewart Priddy
Translated by:
Journal: Proc. Amer. Math. Soc. 132 (2004), 1855-1860
MSC (2000): Primary 55R12, 55R20; Secondary 55R40
Published electronically: December 18, 2003
Erratum: Proc. Amer. Math. Soc. (recently posted)
MathSciNet review: 2051151
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\eta$ be a complex $n$-plane bundle over the total space of a cyclic covering of prime index $p$. We show that for $k\in \{1,2,...,np\} \setminus \{p,2p,...,np \}$ the $k$-th Chern class of the transferred bundle differs from a certain transferred class $\omega_k$ of $\eta$ by a polynomial in the Chern classes $c_p,...,c_{np}$ of the transferred bundle. The polynomials are defined by the formal group law and certain equalities in $K(s)^*B(Z/p \times U(n))$.

References [Enhancements On Off] (What's this?)

  • 1. John Frank Adams, Infinite loop spaces, Annals of Mathematics Studies, vol. 90, Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1978. MR 505692
  • 2. M. F. Atiyah, Characters and cohomology of finite groups, Inst. Hautes Études Sci. Publ. Math. 9 (1961), 23–64. MR 0148722
  • 3. M. Bakuradze and S. Priddy, Transfer and complex oriented cohomology rings, Algebr. Geom. Topol. 3 (2003), 473-509 (electronic).
  • 4. John Hunton, The Morava 𝐾-theories of wreath products, Math. Proc. Cambridge Philos. Soc. 107 (1990), no. 2, 309–318. MR 1027783,
  • 5. Douglas C. Ravenel, Complex cobordism and stable homotopy groups of spheres, Pure and Applied Mathematics, vol. 121, Academic Press, Inc., Orlando, FL, 1986. MR 860042

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 55R12, 55R20, 55R40

Retrieve articles in all journals with MSC (2000): 55R12, 55R20, 55R40

Additional Information

Malkhaz Bakuradze
Affiliation: Razmadze Mathematical Institute, Tbilisi 380093, Republic of Georgia
Address at time of publication: Max-Planck-Institut Für Mathematik, Bonn, Germany

Stewart Priddy
Affiliation: Department of Mathematics, Northwestern University, Evanston, Illinois 60208

Keywords: Transfer, formal group law, Chern class
Received by editor(s): October 24, 2002
Received by editor(s) in revised form: February 24, 2003
Published electronically: December 18, 2003
Additional Notes: The first author was supported by the Max Planck Institute of Mathematics and CRDF grant GM1 2083
The second author was partially supported by the NSF
Communicated by: Paul Goerss
Article copyright: © Copyright 2003 American Mathematical Society